I have been diagnosed with, Methicillin-resistant Staphylococcus aureus (MRSA), doctor prescribed Clindamycin and Co-Amoxiclav?
I have been diagnosed with, Methicillin-resistant Staphylococcus aureus (MRSA), doctor prescribed Clindamycin and Co-Amoxiclav. I have been suffering from diarrhea. I believe Clindamycin is causing the diarrhea, can I just cease taking Clindamycin?
FIND THE BEST DOCTORS NEAR YOU
Cardiologists – Cosmetic Surgeons – Dermatologists – Ear, Nose and Throat Specialists – Gastroenterologists – Gynecologists/Obstetricians – Neurologists – Oncologists – Orthopedic surgeons – Pediatricians – Psychiatrists – Pulmonologists – Urologists
Thanks for your question,
One of the side effects of taking antibiotics is diarrhea. If you want to reduce this try taking the antibiotics with food. You can also look into over-the-counter anti-diarrhea products that can help. Loperamide is one of these. You need to try to slow down the actions of your gut to help slow down your diarrhea.
If you were prescribed clindamycin you need to continue taking it. There was a reason for the prescription. Amox-clav doesn’t cover MRSA, and your infection could get worse if that is the cause of the infection.
In my opinion you need to continue taking the clindamycin.